Couldn't find what you looking for?

TRY OUR SEARCH!

Hello, my husband had an allergic reaction to one of his antidepressants. The last antidepressant that he introduced was Lexapro. It began with a rash about 6 weeks after starting it. Then, after 3 months the rash has taken over whole body. Has anyone of you had an allergy to Lexapro?Thank you.

Loading...

Hi. I do not know if it was allergy or overdose, but last year I experience nausea with constant vomiting, dizziness, shaking of hands, enormous sweating, and a irregular heartbeat. I was in hospital for three days; I received some therapy and everything gone better, but no one did not tell me is it an allergy. I hope I helped you with this info.
Reply

Loading...

I am having a similar experience as alexandre's husband. I began Lexapro at the end of October 2007 at 5 mg for 1 week, then 10mg for the remainder of the time I was on it. 5-6 weeks after begining Lexapro I began to get small areas of intensly itchy rashes. Each rash lasted about 2 weeks and a new rash would develope in another spot before the previous one disappered. I had a total of 5 different spots like this until Dec. 8th 2007 when the rash finally took over in a severe way. Enitre backs of both thighs, buttocks, both arms. No amount of antihistamine or hydrocortisone cream helps. Ice packs seem to be only thing to give some relief. My psychiatrist does not think it's the Lexapro, but this is the only drug I was taking and no changes had occured in my house or at work or with my diet that could have caused some other kind of allergic reaction. I have finally seen a dermatologist and am waiting for biopsy results to rule out other diseases. I stopped taking Lexapro 4 days ago and am hoping the drug does not stay in my system too much longer. I will feel 100% confident in saying Lexapro can cause delayed allergic reactions in some people if my rashes stop once my system is cleared of this drug. I strongly advise all others who think they may have had an allergic reaction to Lexapro to call the Banner Poison Control Center at 1-800-222-1222 so this can be listed by Lexapro as a potential side effect.
Reply

Loading...

Yes, I began getting hives. I mean everywhere. The doc said it could be an allergic reaction to the Lexapro. Got off cold turkey now for about a week. They seem like they have not been quite as bad, but I know it takes a few weeks for the meds. to leave one's body!

So, you are not alone!:) .
Reply

Loading...

Hi: My mother in law got a severe rash over her entire body from Lexapro. She was on a number of medicines, and we slowly started to take her off of her meds. The rash did not change, and in fact increased. Finally after getting a second opinion from the dermatologist, we learned that it was probably the Lexapro. Within days of weaning her off the Lexapro, the rash greatly decreased. After almost 5 months, it is completely gone. It was an ordeal. I think there should be a database to report drug reactions.

My mother in law went through agony. I think that the drug companies somehow police the postings on websites. They don't want the word to get out that there are many common side effects to drugs.
Reply

Loading...

I had been taking Lexapro for 5 weeks and developed a rash. I thought they were spider bites or dustmites and washed verything in my house and even sprayed for spiders but they kept appearing all over my upper body. This was the only new thing I was doing (lexapro) and when my doctor saw it he told me to stop immediately and put me on prednisone for 7 days to treat the rash/hives. I will see him again next week to determine the next course of action.
Reply

Loading...

Hello. I am happy to have come across this website because I too have been breaking out in horrible rashes since taking Lexapro.
I had been previously taking Effexor and was slowly weaned off of that drug and placed onto 10 mg. of Lexapro. After one week of being completely taken off of the Effexor and approximately one week of being on full strength of Lexapro I developed the rash.
Having never experienced hives, I became quickly concerned. The hives seemed to come out at night and covered my chest, back, arms and my upper legs. To ease the itchiness and burning I took a Benadryl and by the morning most of the rash would disappear. By the next evening the hives would reappear.
Not knowing what caused the hives (and still not being completely certain, I went to the dermatologist. One of the hives was biopsied and the pathology results came back as a suspected drug reaction. I was told to take Zyrtec (less sedating than Benadryl) at the first sign of a hive. The dermatologist told me to completely stop the Lexapro and the hives should probably go away completely within 2 weeks. It has been 5 days that I have stopped the Lexapro and I am still going to sleep and waking up with hives.
Has anybody completely stopped the Lexapro and had the hives continue? If so, for so long?

I appreciate any insight anybody would have. Thanks.
Reply

Loading...

I started taking 1 10mg. pill of Lexapro at the end of July 2007. I developed a rash at the end of December 2007. In January the dermatologist said I had eczema. The rash continued to get worse. In April 2008 I went to another dermatologist who did a biopsy, which came back that I was allergic to Lexapro. I immediately stopped taking the Lexapro and have used a number of different prescription and OTC creams/ointments. I was also told to and did stop using Spiriva. On April
24 I was put on a 20 day prednisone regimen, which ended on Sunday, May 18. The rash seemed to be getting better while I was on and immediately after the Predinisone. I have the rash, in patches, all over my body. The rash is now as bad, if not worse than it ever was. Has anyone been cured of this allergy or used anything that relieved the itching. [/list]
Reply

Loading...

I started Lexapro three months ago and I started getting this horrible rash all over my arms, legs, buttox, and elbows. I just started a Prednisone regimen and have completely stopped taking Lexapro. The rash seems to be worse. I have been so miserable and I am embarassed by this rash. They started off as bumps and turned into patches. I'm glad to have found these posts.
Reply

Loading...

I was prescribed Lexapro 10 mg for depression/anxiety. After taking it for 3 weeks and 2 days, I developed a rash on the skin on the underside of my lower arms. My physician advised me to stop the Lexapro cold turkey due to the allergic reacation. It has taken 2 weeks for the rash to leave while taking benedryl (which makes me very tired). Now my lower arms are itchy/scaly as a result of the the rash drying up.

Initially after stopping the Lexapro, I didn't have any withdrawals. Now two weeks later, I am having tingling sensations in my hands and arms and had one evening that I felt like I was having a panic attack and was coming out of my skin and extreme nervousness.

I believe some of my depression/anxiety is a result of menopause and no estrogen. My next step is to find a doctor who measures hormone levels and supplements bioidentical hormones to replace the deficiencies determined by bloodwork. I am scared of the one pill suits all synthetic hormones. Everyone is unique and my train of thought is I can always change back to something synthetic to alleviate my symptoms. However, I would be overjoyed to find a way to supplement the hormones that are deficient and treat the actual cause with bioidentical hormones opposed suited for me opposed to treating the symptoms. Regardless, we should have a better quality of life and whatever it takes to achieve that is great.
Reply

Loading...

I was taking Lexapro for two weeks when I developed a rash. That was in early Oct. It is now December and the rash is still spreading despite ceasing the drug and being on a course of topical and oral cortisone.

I was wondering how the others who have posted blogs on this site have recovered.
Reply

Loading...

I was on Lexapro for 4 weeks when I developed a rash. They were red extremely itchy bumps. It was the only thing I was on...so I quit it cold turkey. I have been off of it for two months and am still getting outbreaks...mostly on chest and arms. I have been using benadryl and cortisone cream.....I understand this can last for awhile....extremely frustrating.
Reply

Loading...

While taking Lexapro, I developed an itching reaction that started at the extremities (especially the hands), and started to progress across the body over time. Soon after, I tried taking Claritin once a day, and though the itching never entirely went away, it was well controlled. Eventually I ended up switching back to Paxil, since it has a cheaper generic and Lexapro doesn’t, but soon started gaining weight on Paxil (no obvious weight gain on Lexapro) and so now I’m regretting that choice…
Reply

Loading...

I broke out in an itchy rash and big welts in random places all over my body after starting Lexapro. I also woke up with one puffy red eye. I am on antihistamines and still persisting the Lexapro for a few more days, but its looking like ill have to stop which is a shame because i can already feel its good affects on the nervous system. Next!
Reply

Loading...

I too started to get a rash from lexapro. I went to the school nurse who thought it might be ringworm but then I read it could be a side effect of lexapro. I had a rash on my hand which went away after about a month and then I got circular rashes on my legs. I just started weaning myself off lexapro. I'm sooooo tired of side effects of anti-depressants! I hope the rashes go away.
Reply

Loading...